Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 3, 2007, 9:57 PM EDT for Campbell County, Scott County, Tennessee. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 9:57 PM EDT (01:57 UTC)
- Expired
- Apr 3, 2007, 10:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Campbell County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 80 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 10:05 PM EDT | TSTM WND DMG | La Follette, TN | NUMEROUS TREES DOWN COUNTY WIDE REPORTED BY SHERIFFS DISPATCH. |
| Apr 3, 10:30 PM EDT | HAIL 1.75 | 8 Se Huntsville, TN | GOLFBALL TO QUARTER SIZE HAIL NEAR NORMA, TN REPORTED BY SHERIFFS DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:03 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1678 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1714 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 040157
SVRMRX
TNC013-151-040245-
/O.NEW.KMRX.SV.W.0007.070404T0157Z-070404T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
957 PM EDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMPBELL COUNTY IN EAST TENNESSEE...
THIS INCLUDES THE CITY OF LA FOLLETTE...
SCOTT COUNTY IN EAST TENNESSEE...
* UNTIL 1045 PM EDT
* AT 957 PM EDT(857 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 29 MILES NORTHEAST
OF LA FOLLETTE TO 9 MILES EAST OF HUNTSVILLE TO 21 MILES WEST OF
HUNTSVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
BARBOURVILLE TO 11 MILES EAST OF ONEIDA TO JAMESTOWN...AND MOVING
SOUTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LA FOLLETTE BY 1005 PM EDT...
JACKSBORO BY 1010 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LAT...LON 3641 8390 3638 8397 3628 8397 3629 8403
3623 8408 3625 8422 3619 8424 3623 8430
3623 8438 3618 8444 3631 8464 3636 8468
3640 8465 3647 8470 3650 8439 3659 8426
3659 8401
$$
GH1 follow-up statement
000
WWUS54 KMRX 040220
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1020 PM EDT TUE APR 3 2007
TNC013-151-040245-
/O.CON.KMRX.SV.W.0007.000000T0000Z-070404T0245Z/
CAMPBELL TN-SCOTT TN-
1020 PM EDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHERN SCOTT AND CAMPBELL COUNTIES...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DISNEY TO JACKSBORO...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF CLINTON TO 6 MILES
SOUTHWEST OF LA FOLLETTE...MOVING SOUTHEAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LA FOLLETTE BY 1030 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3641 8390 3638 8397 3628 8397 3629 8403
3623 8408 3625 8422 3619 8424 3623 8430
3623 8438 3618 8444 3631 8464 3636 8468
3640 8465 3647 8470 3650 8439 3659 8426
3659 8401
$$
MJBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:25 PM EDT, 32 minutes earlier.
Area forecast discussion, Apr 3, 9:25 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 925 PM EDT TUE APR 3 2007 .DISCUSSION...PREFRONTAL TROUGH CONTINUES JUST W OF MRX CWA. CONVECTIVELY INDUCED PRESSURE COUPLET DROPPING SE INTO TROUGH FROM KY. EXPECT SCT POSSIBLE SVR CONVECTIVE THIS EVENING ALONG CUMBERLAND PLATEAU. DECENT INSTABILTY AXIS AND INCREASING LOW LEVEL SSW JET BUILD INTO THE AREA FM THE SW AROUND MIDNIGHT. HAVE INCREASED POPS TO CATEGORICAL OVERNIGHT FOR WIDESPREAD CONVECTION ALONG SOUTHEASTWARD MOVING FRONT. UPDATE TO ADD TOR WATCH #117 FOR SW AREAS. TSTM WATCH PSBL SOON NE AREAS. SON PREVIOUS DISCUSSION: SHORT TERM...(TONIGHT AND WEDNESDAY)...A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THE FRONT...A LINE OF CONVECTION HAS FORMED WILL WILL TRACK EAST ACROSS THE MRX CWA THIS EVENING/OVERNIGHT. STRONGEST LIS...CAPE ETC WILL BE WEST OF OUR AREA. HOWEVER...SUFFICIENT INSTABILITY PARAMETERS AS WELL AS MOISTURE AND LIFT WILL BE OVER THE REGION TO CONTINUE THE CONVECTION THROUGH OUR AREA. SOME OF THESE STORMS MAY REACH SEVERE LEVELS. AN SPS HAS BEEN ISSUED TO NOTIFY OF THE POTENTIAL. ADDITIONALLY... WINDS WILL INCREASE WITH THE FRONTAL PASSAGE...WITH BREEZY TO LOCALLY WINDY CONDITIONS EXPECTED. THE FRONT WILL MOVE THROUGH FAIRLY QUICKLY OVERNIGHT WITH A FEW LINGERING SHOWERS/THUNDERSTORMS POSSIBLE MAINLY EASTERN ZONES IN THE MORNING. BEHIND THE FRONT... STRONG COLD ADVECTION WILL BRING IN MUCH COOLER AIR. WEDNESDAY AFTERNOON TEMPERATURES ARE ONLY EXPECTED TO REACH INTO THE UPPER 50S TO MID 60S. LONG TERM...(WED NIGHT THROUGH TUES)...UPPER LOW FORECAST TO SHIFT EAST FROM THE GREAT LAKES...THEN REMAIN IN THE NEW ENGLAND VICINITY THROUGH THE WEEKEND. COLD NORTHWEST FLOW WILL CONTINUE OVER OUR REGION DURING THIS TIME. ONE SHORT WAVE MOVING DOWN IN NORTHWEST FLOW MAY INCREASE CLOUDINESS OVER THE AREA THU NIGHT INTO FRIDAY...BUT APPEARS ANY PRECIP WILL STAY TO OUR WEST AND SOUTHWEST. OTHER PIECES OF SHORT WAVE ENERGY ROTATING AROUND THE LOW SHOULD HAVE THE MOST IMPACT FURTHER NORTH. WHILE TIMING AND PLACEMENT OF THESE SHORT WAVE FEATURES IN UNCERTAIN...AND CERTAINLY CAN NOT RULE OUT POSSIBILITY OF SHOWERS/SNOW SHOWERS AT SOME POINT ESPECIALLY MOUNTAINS AND NORTH...CONFIDENCE NOT HIGH ENOUGH AT THIS POINT TO INTRODUCE TO THE FORECAST SO WILL KEEP THINGS DRY FOR NOW THROUGH THE WEEKEND. A BIT OF A WARM UP SHOULD BEGIN ON MONDAY AS THE UPPER LOW DEPARTS AND COLD ADVECTION ENDS. A WEAK SYSTEM MAY AFFECT THE REGION BY TUESDAY...SO WILL INCLUDE A SLIGHT CHANCE OF SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 57 65 38 60 33 / 70 20 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 63 36 55 31 / 70 20 10 10 10 OAK RIDGE, TN 53 62 32 56 30 / 70 20 10 10 10 TRI CITIES AIRPORT, TN 52 59 31 51 27 / 70 40 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/LDW
Hazardous weather outlook, Apr 3, 3:42 AM EDT, 18 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 342 AM EDT TUE APR 3 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-040745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 342 AM EDT TUE APR 3 2007 /242 AM CDT TUE APR 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UNSTABLE AIR MASS OVER THE REGION...AHEAD OF AN APPROACHING COLD FRONT...WILL RESULT IN THUNDERSTORMS FORMING OVER WEST AND MIDDLE TENNESSEE THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MOVE INTO THE CUMBERLAND PLATEAU AND TENNESSEE VALLEY THIS EVENING...BETWEEN 6 PM AND MIDNIGHT EDT. THE MAIN THREAT WITH THE STORMS IS EXPECTED TO BE LARGE HAIL...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Apr 3, 6:20 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
620 PM EDT TUE APR 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 7 N PIKEVILLE 35.71N 85.20W
04/03/2007 E1.00 INCH BLEDSOE TN COUNTY OFFICIAL
QUARTER SIZE HAIL REPORTED BY SHERIFFS DEPARTMENT.
0550 PM HAIL 4 N PIKEVILLE 35.66N 85.20W
04/03/2007 E1.00 INCH BLEDSOE TN TRAINED SPOTTER
SPOTTER REPORTED QUARTER SIZE HAIL 41/2 MILES NORTH OF
PIKEVILLE, TN.
&&
CACThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:09 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 51 min |
| Apr 3, 10:11 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Claiborne, Union | 49 min |
| Apr 3, 10:34 PM EDT | Severe Thunderstorm Warning | MRX | Rhea, Roane | 56 min |
| Apr 3, 10:40 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hancock, Knox | 40 min |
| Apr 3, 10:51 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 39 min |
| Apr 3, 11:25 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 35 min |
| Apr 3, 11:25 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Carter, Johnson, Loudon, Sevier, Sullivan and 2 more | 65 min |
| Apr 3, 11:28 PM EDT | Flash Flood Warning | MRX | Roane | 2 hr |
| Apr 3, 11:32 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Marion, Rhea, Sequatchie | 43 min |
| Apr 3, 11:49 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 56 min |
| Apr 4, 12:21 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 24 min |
| Apr 4, 2:45 PM EDT | Freeze Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 19 hr |
| Apr 4, 2:45 PM EDT | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Campbell, Carter, Claiborne and 22 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.